MAUDE Adverse Event Report: SORIN GROUP ITALIA S.R.L. INSPIRE 6 DUAL HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS

SORIN GROUP ITALIA S.R.L. INSPIRE 6 DUAL HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER; OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number 6F DUAL PH.I.S.I.O.
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.The age of the device was calculated as the time elapsed between device sterilization and the date of event.(b)(4).Sorin group (b)(4) manufactures the inspire 6f dual hollow fiber oxygenator with integrated arterial filter.The incident occurred in (b)(6).Per exemption number e2016005.A review of the dhr did not identify any deviations or non-conformities relevant to the reported issue.The involved device has been requested for return to sorin group (b)(4) for investigation.The complete pump sheet was also requested, but has not been made available at this time.If any additional information pertinent to the reported event is obtained, it will be provided in a supplemental report.Device requested, not yet returned.
 
Event or Problem Description
Sorin group (b)(4) received a report that the venous saturation of the inspire 6f dual hollow fiber oxygenator dropped to 42% for around 6 minutes and the oxygenation decreased after starting ventilation during a coronary artery bypass graft surgery.The oxygenator was changed out without any interruption of the procedure thanks to a shunt.Full flow was pushed up to 7 l/min to accommodate the flow to 2 l/min in the new oxygenator.There was no report of patient injury.
 
Additional Manufacturer Narrative
(b)(4) manufactures the inspire 6f dual hollow fiber oxygenator with integrated arterial filter.The incident occurred in (b)(6).Per exemption number e2016005, (b)(4) is submitting the report for both (b)(4) (manufacturer) and livanovausa., inc.(importer).The affected device, initially reported to be available for return, has not been returned to manufacturer.No additional information on the case were provided despite the repeated attempt.As no device investigation was possible, no root cause can be assessed.

Brand Name
INSPIRE 6 DUAL HOLLOW FIBER OXYGENATOR WITH INTEGRATED ARTERIAL FILTER
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
SORIN GROUP ITALIA S.R.L.
strada statale 12 nord, 86
mirandola, modena 41037
IT  41037
MDR Report Key7163234
Report Number9680841-2018-00001
Device Sequence Number16638972
Product Code DTZ
UDI-Device Identifier08033178112413
UDI-Public(01)08033178112413(17)200617(10)1706190012
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K121909
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2020
Device Model Number6F DUAL PH.I.S.I.O.
Device Catalogue Number050719
Device Lot Number1706190012
Was Device Available for Evaluation? Yes
Device Age6 MO
Initial Date Received by Manufacturer 12/06/2017
Supplement Date Received by Manufacturer02/26/2018
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date03/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1